Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 6, 2008, 5:26 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 5:26 AM CST (11:26 UTC)
- Expired
- Feb 6, 2008, 5:45 AM CST
- In force
- 19 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 44 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 061127
TORHUN
ALC049-071-061145-
/O.NEW.KHUN.TO.W.0012.080206T1126Z-080206T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
526 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
EASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 545 AM CST
* AT 525 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
PISGAH AND ROSALIE...OR ABOUT 16 MILES SOUTH OF BRIDGEPORT...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
IDER.
FLAT ROCK.
HIGDON.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3486 8558 3485 8556 3480 8556 3479 8555
3474 8555 3463 8573 3477 8587 3496 8560
3495 8559
TIME...MOT...LOC 1126Z 235DEG 41KT 3472 8575
$$
JE2 follow-up statements
000
WWUS54 KHUN 061137
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CST WED FEB 6 2008
ALC049-071-061145-
/O.CON.KHUN.TO.W.0012.000000T0000Z-080206T1145Z/
JACKSON AL-DEKALB AL-
536 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR EXTREME
NORTHERN DEKALB AND EXTREME EASTERN JACKSON COUNTIES...
AT 536 AM CST...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED NEAR FLAT ROCK...OR ABOUT 12 MILES SOUTH OF
BRIDGEPORT...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGDON.
DAMAGE HAS BEEN REPORTED NEAR PISGAH WITH THIS STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3491 8558 3486 8558 3485 8556 3473 8555
3473 8557 3469 8562 3467 8567 3482 8576
TIME...MOT...LOC 1136Z 235DEG 41KT 3478 8564
$$
JE000
WWUS54 KHUN 061144
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 AM CST WED FEB 6 2008
ALC049-071-061153-
/O.EXP.KHUN.TO.W.0012.000000T0000Z-080206T1145Z/
JACKSON AL-DEKALB AL-
543 AM CST WED FEB 6 2008
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN DEKALB AND EXTREME
EASTERN JACKSON COUNTIES EXPIRES AT 545 AM CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SHOWING
STRONG INDICATIONS OF A TORNADO. IN ADDITION...THE STORM IS MOVING
OUT OF THE COUNTY AT THIS TIME. THEREFORE THE TORNADO WARNING HAS
BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA.
LAT...LON 3491 8558 3486 8558 3485 8556 3473 8555
3473 8557 3469 8562 3467 8567 3482 8576
TIME...MOT...LOC 1143Z 235DEG 41KT 3482 8556
$$
JEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 5:14 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 6, 5:14 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 514 AM CST WED FEB 6 2008 .UPDATE... UPDATED ZONES TO REMOVE MOORE/LINCOLN COUNTIES IN TN AND LIMESTONE/LAWRENCE COUNTIES FROM WATCH. ALSO WILL START TO CUT BACK ON POPS...ESPECIALLY IN OUR WRN ZONES. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Feb 6, 4:27 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-061900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 427 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING. THIS LINE OF STORMS WILL BE CAPABLE OF DAMAGING WINDS AND HEAVY RAIN. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM HUNTSVILLE AND POINTS EAST UNTIL AROUND 7 AM. THIS AFTERNOON...ALL SHOWER AND THUNDERSTORMS ACTIVITY WILL BE OVER...AS TEMPERATURES FALL INTO THE UPPER 40S OR LOWER 50S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FOR EARLY THIS MORNING ONLY. SS
In the hours before
Special weather statement, Feb 6, 4:31 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 431 AM CST WED FEB 6 2008 ALZ006-007-009-061115- JACKSON-MADISON-MORGAN- 431 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...MADISON AND MORGAN COUNTIES UNTIL 515 AM CST... AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 8 MILES EAST OF FALKVILLE...OR ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 12 MILES SOUTHEAST OF HARTSELLE...MOVING EAST AT 65 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAYSVILLE. DEPOSIT. MORGAN CITY. HOLLYTREE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. CBD
Local storm report, Feb 6, 4:37 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 1 S FLINTVILLE 35.05N 86.42W
02/06/2008 E1.00 INCH LINCOLN TN NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED IN FLINTVILLE.
&&
KWEBERLocal storm report, Feb 6, 5:15 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL ARAB 34.33N 86.50W
02/06/2008 E0.25 INCH MARSHALL AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR ARAB
0429 AM HAIL BELVIDERE 35.13N 86.19W
02/06/2008 E0.25 INCH FRANKLIN TN EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN BELVIDERE.
0429 AM TSTM WND GST BELVIDERE 35.13N 86.19W
02/06/2008 E45.00 MPH FRANKLIN TN EMERGENCY MNGR
45 MPH WINDS REPORTED AT MAYSVILE BELL FACTORY ROAD.
&&
KWEBERLocal storm report, Feb 6, 5:16 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL MOULTON 34.48N 87.28W
02/06/2008 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR MOULTON.
&&
KWEBERSpecial weather statement, Feb 6, 5:18 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 518 AM CST WED FEB 6 2008 ALZ008-016-061200- CULLMAN-MARSHALL- 518 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MARSHALL COUNTIES UNTIL 600 AM CST... AT 515 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF GRANT TO HANCEVILLE...MOVING EAST AT 35 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ARAB. GUNTERSVILLE. MOUNTAIN VIEW. RABBIT TOWN. HIGH POINT. HUSTLEVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. CBD
Local storm report, Feb 6, 5:26 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
526 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
A MOBILE HOME WAS BLOWN ONTO ROAD ON THE 3200 BLOCK OF
MODUS ROAD IN DECATUR.
0420 AM HAIL 1 S FLINTVILLE 35.05N 86.42W
02/06/2008 E1.00 INCH LINCOLN TN NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED 1 MILE SOUTH OF FLINTVILLE.
0429 AM TSTM WND GST MAYSVILLE 34.77N 86.43W
02/06/2008 E45.00 MPH MADISON AL EMERGENCY MNGR
45 MPH WINDS REPORTED ON MAYSVILE ROAD AND BELL FACTORY
ROAD.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:40 AM CST | Tornado Warning | HUN | Lawrence | 50 min |
| Feb 6, 3:08 AM CST | Tornado Warning | HUN | Limestone, Morgan | 37 min |
| Feb 6, 3:30 AM CST | Tornado Warning | HUN | Madison | 45 min |
| Feb 6, 3:40 AM CST | Tornado Warning | HUN | Cullman | 35 min |
| Feb 6, 4:11 AM CST | Tornado Warning | HUN | Cullman | 19 min |
| Feb 6, 4:14 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Feb 6, 4:15 AM CST | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| Feb 6, 4:17 AM CST | Tornado Warning | HUN | Marshall | 28 min |
| Feb 6, 4:43 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 32 min |
| Feb 6, 4:46 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Feb 6, 4:47 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 6, 5:04 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 26 min |
| Feb 6, 5:29 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Feb 6, 6:12 AM CST | Flash Flood Warning | HUN | Marshall | 3 hr |
| Feb 6, 6:47 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Feb 6, 12:51 PM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 5 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.